Format

Send to

Choose Destination
See comment in PubMed Commons below
Am J Ophthalmol. 1999 Jun;127(6):733-4.

Uveitis associated with varicella virus vaccine.

Author information

1
Ophthalmology Section, M.D. Anderson Cancer Center, Houston, Texas 77030-4095, USA. bgutstein@mdanderson.org

Abstract

PURPOSE:

To report a case of uveitis associated with the live attenuated varicella virus vaccine (Varivax; Merck & Co, Inc, West Point, Pennsylvania) in a young, otherwise healthy girl.

METHODS:

The time of onset of uveitis in relation to vaccination and the number and the pattern of distribution of vesicles were noted. The patient received oral acyclovir and topical steroids and cycloplegic drops.

RESULTS:

The uveitis and vesicular rash improved significantly after 7 days of treatment. A literature review and communications with the drug's manufacturer disclosed no identifiable previous cases of uveitis associated with Varivax.

CONCLUSIONS:

Uveitis should be recognized as a possible adverse side effect of the varicella vaccine.

PMID:
10372892
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center